Alert archive / Florida / Flash Flood Warnings in 1999
Flash Flood Warning 29, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 16, 1999, 5:33 PM CDT for Okaloosa County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1999, 5:33 PM CDT (22:33 UTC)
- Expired
- Jul 16, 1999, 6:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Okaloosa County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 162240 FFWMOB FLC091-162330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 533 PM CDT FRI JUL 16 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... OCALOOSA CO COUNTY IN FLORIDA * UNTIL 630 PM CDT * AT 532 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM PRODUCING IN EXCESS OF 3 INCHES OF RAINFALL PER HOUR JUST SOUTH OF INTERSTATE 10 ALONG THE YELLOW RIVER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. ANY FLOOD WATERS WILL BE SLOW TO RECEDE UNTIL THE RAIN HAS ENDED. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FO>RECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:54 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 16, 2:54 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 254 PM CDT FRI JUL 16 1999 AS MAIN UPR JET STREAM REMAINS WELL TO N OF CWA...NOT EXPECTING MUCH CHANGE FROM CURRENT MID- AND UPR FLOW PTRN THRU FCST PD. THUS WRN EXTENSION OF BERMUDA HI REMAINS FIRMLY ENTRENCHED. AS A RESULT ...WIND FLOW WILL REMAIN PERSISTENTLY E/SE BLO ABOUT 500 MB AND PCPN SHALL BE FORCED DIURNALLY. OTRW...ALL MODELS CONSISTENT THRU PD WITH KEEPING WEAK SFC PRES GRAD ACRS NRN GLFMEX...BUT CONTS ADVECTING CLOUDS/TSTM OTFLWS INTO AREA FM SE. PREFER HIER FAN POPS THRU PD AS OPPOSED TO FWC. MOB BB 074/088 074/089 073 23343 PNS BB 075/087 075/088 074 23343 DTS BB 075/086 075/087 074 23343 GZH BB 072/090 072/091 072 23332 2RO BB 070/090 071/091 071 23332 61A BB 070/090 071/091 071 23332 MOB=MOBILE REGIONAL PNS=PENSACOLA REGIONAL DTS=DESTIN FL GZH=EVERGREEN AL 2R0=WAYNESBORO MS (WAYNE COUNTY) 61A=CAMDEN AL (WILCOX COUNTY)
Nearby
Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.